Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 72, NWS Albany, NY

June 11, 2000Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 11, 2000, 8:00 PM EDT for Berkshire County, Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2000, 8:00 PM EDT (00:00 UTC)
Expired
Jun 11, 2000, 9:00 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Whole counties

County Berkshire County, MA

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS51 KALY 120000
SVRALB
MAC003-120100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKSHIRE COUNTY

* UNTIL 900 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS ALONG THE NEW YORK BORDER AT 
  COLUMBIA COUNTY THAT WILL MOVE EAST TO ROUTE 8 BY AROUND 830 PM. 

* SEVERE THUNDERSTORMS WILL...
  REACH THE EASTERN BORDER OF THE COUNTY BETWEEN 835 PM AND 850 PM 
  EDT. 

THE GREATEST THREAT WILL BE OVER THE SOUTHERN THIRD OF THE COUNTY. 

DAMAGING WINDS HAVE BEEN PREVIOUSLY REPORTED WITH THIS LINE OF 
STORMS OVER AREAS OF NEW YORK. 

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER 
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN 
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:25 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 3:25 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT SUN JUN 11 2000

ZONES SENT OUT ALRDY SINCE WWA IS IN EFFECT.

.DISC...MARGINAL SVR EVNT IN PROGRESS. 7TH DAY OF IT THIS YR. BIGGER
PRBLM MAY BE SOME FLDG LTR ON...IF MORE WVS GET ACTIVE ALG THE FNT.

CLDFNT HAS SLIPPED S OF KALB...PRBLY LINED UP NR HUDSON/CATSKILL
...THEN BCK UP N ACRS KAQW. JST OF FNT...HV ALRDY ISSED SVRS FOR SRN
COL...DUTCHESS AND LITCHFIELD COUNTIES...FOR BOTH HAIL AND WND. IF
ETA IS CORRECT...WL HV MORE CONVECTION...OR POSSIBLY MORE HVY SHRAS
OVN WITH A MORE SIG SHT WV...AND A COUPLE OF SHT WVS STL TO
PROPOGATE ALG SLOLY SINKING CLDFNT. QPF IS ABT 1/2 OF AN INCH...BUT
WITH CONVECTION IT COULD BE A BIT MORE.

HV GONE 10-20 PTS> THAN FWC MOS MOST AREAS...AND ABT A CAT LOER THAN
FWC VALUES (XCPT S) TON.

.FOR MON...HV TO FLIP-FLOP AND PUT BCK SML POPS OF SHRAS N (XCPT
ADRNCKS) AND LKLY SWRN CATSKILLS. UPSLP FLW FM HI TO THE N...LOW LVL
MOISTURE AND EVEN SOME CAPE 500-900 J/KG COULD TRIGGER SOME SCT
SHRAS/TSRAS LD ME TO THIS DECISION...WHICH LNS MORE WITH WETTER ETA
AND AVN. DUE TO CLDS AND COOLER AIR...WL GO A CAT OR SO LOER THAN
FWC VALUES.

.MON NITE...ETA STL HAS SOME LIGHT PCPN OVR SRN MST AREA. I BLV
ENOUGH DRY WL SQUEALCH CHC AND THERE WB NO CAPE. UP N...SKC AND
TEMPS DIP AOB 50. GO CLS TO FWC TEMPS AND POPS.

.TUES...LKS PRTY GD...BUT STL CANNOT RULE OUT STRY SHRAS VRY SRN
AREAS. FOR NOW...WL KEEP IT DRY AND CLOSE TO GUIDANCE.

.EXTENDED...DESPITE MRF GENERATED QPF ON WED...WL LV IT DRY...SINCE
FLW LKS ANTICYLONIC. BETTER CHC FOR ACTIVITY THU AND FRI...AS
MOISTURE INCREASES. BERMUDA HI TAKES HOLD BY LATE IN THE
PD.

.ALY...WWA FOR SVR TIL 00Z FOR NYZ063>066-CTZ001

HWJIV

In the hours before

Local storm report, Jun 11, 2:33 PM EDT, 5 hours 27 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
0232PM     SUN JUN 11 2000
#1 0000001 000
KHQT WLSR QHQT QTRF WAPT APTS
02222    FILE 28   SP POUGHKEEPSIE NY1130400                 JUN 11-00
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                   (FLOODING ON THE TACONIC STATE PARKWAY

DETAILS CONCERNING EVENT: SEVERE THUNDERSTORMS IN NORTHERN DUTHCESS CO

COUNTY(S) AFFECTED: DUTCHESS

LOCATION (INCLUDING TOWN AND NEAREST ROAD): TACONIC ST PARKWAY

DATE AND TIME CONDITION STARTED: 6/11/00  14:30
DATE AND TIME CONDITION ENDED:
EXTENT OF DAMAGE OR AREAS IN DANGER: UNKNOWN

NUMBER KILLED: 0        NUMBER INJURED: 0
REMARKS: TACONIC ST PARKWAY FLOODED FROM SALT POINT TURNPIKE TO
JACKSON CORNERS ROAD

AUTH PHONE #: 845 677-7300

AUTH T/SGT SALVATORE J BERTOLINI                    N C JOHNSON 14:32

OPER - JOHNSON,NORMAN C               1432N
Local storm report, Jun 11, 3:08 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PINE PLAINS               NY   .75 INCH HAIL
06/11/00   DUTCHESS

0245 PM    WINCHESTER CENTER         CT   .75 INCH HAIL
06/11/00   LITCHFIELD

0300 PM    TORRINGTON                CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0307 PM    STANFORDVILLE             NY   WIND DAMAGE
06/11/00   DUTCHESS                       TREES DOWN

NNNN

Local storm report, Jun 11, 4:12 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PINE PLAINS               NY   .75 INCH HAIL
06/11/00   DUTCHESS

0245 PM    WINCHESTER CENTER         CT   .75 INCH HAIL
06/11/00   LITCHFIELD

0300 PM    TORRINGTON                CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0307 PM    STANFORDVILLE             NY   WIND DAMAGE
06/11/00   DUTCHESS                       TREES DOWN

0355 PM    WAPPINGERS FALLS          NY   WIND DAMAGE
06/11/00   DUTCHESS                       TENTS BLOWN DOWN AT
                                          BALLOON FESTIVAL. INJURIES
                                          UNKNOWN.

NNNN
Local storm report, Jun 11, 4:40 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    PINE PLAINS               NY   .75 INCH HAIL
06/11/00   DUTCHESS

0245 PM    WINCHESTER CENTER         CT   .75 INCH HAIL
06/11/00   LITCHFIELD

0300 PM    TORRINGTON                CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0307 PM    STANFORDVILLE             NY   WIND DAMAGE
06/11/00   DUTCHESS                       TREES DOWN

0355 PM    WAPPINGERS FALLS          NY   WIND DAMAGE
06/11/00   DUTCHESS                       TENTS BLOWN DOWN AT
                                          BALLOON FESTIVAL. INJURIES
                                          UNKNOWN.

0355 PM    KENT                      CT   WIND DAMAGE
06/11/00   LITCHFIELD                     TREES DOWN

0355 PM    KENT                      CT
06/11/00   LITCHFIELD                     *** 1 INJ ***
                                          MAN STRUCK BY LIGHTNING -
                                          BECAUSE OF DOWNED TREES
                                          UNABLE TO REPORT EXTENT OF
                                          INJURY.

0355 PM    KENT                      CT
06/11/00   LITCHFIELD                     *** 1 INJ ***
                                          MAN STRUCK BY LIGHTNING.
                                          EXTENT OF INJURY UNKNOWN
                                          AS PERSON CAN NOT BE
                                          REACHED DUE TO DOWNED
                                          TREES.

NNNN
Local storm report, Jun 11, 6:44 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT SUN JUN 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    STOCKPORT                 NY   2 INCH HAIL
06/11/00   COLUMBIA

NNNN

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.